MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SPIDER 2 TENET 7615; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 72203299
Medical Device Problem Codes Crack (1135); Leak/Splash (1354); Overheating of Device (1437); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference:(b)(4).
 
Event or Problem Description
It was reported that during set up, the spider 2 tenet was dropped so the body is cracked and it was leaking oil.The device also started to overheat and a burning smell was coming from the inside and it would not hold position.A back up device was available to complete the procedure.There was no delay and no further complications were reported.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection was performed.The enclosures were damaged and taped together.The battery, charger and foot switch were also returned.No visible excess or pooling oil was noted on the outside of the device.A functional evaluation was performed.A known good test battery was utilized.The device would not power up to pressurize.The fuse on the control board checked as good.No burned components were noted on the control board.The pre-pressure test jig was utilized to bypass the control board.The device would still not power up to pressurize.Further investigation revealed that the brushes within the device's motor were burned.The motor was defective.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, wear from prolonged use, a seal failure that can result in the loss of oil and prevent the device from properly pressurizing and maintaining position.No containment or corrective actions are recommended at this time.

Brand Name
SPIDER 2 TENET 7615
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16440962
Report Number1643264-2023-00093
Device Sequence Number3198566
Product Code GDC
UDI-Device Identifier00885554023534
UDI-Public00885554023534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203299
Device Catalogue Number72203299
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date02/25/2023
Supplement Report FDA Received Date11/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown